MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012446-08
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual inspection was performed on the returned device.The reported separation and kink were confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is likely that the attempt to straighten the kink contributed to the shaft separating.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents from this lot.A conclusive cause for the reported failure to advance could not be determined; however, the reported kink appear to be related to circumstances of the procedure.The reported shaft separation appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during advancement, resistance was noted.It is not known what the resistance was with, and the 2.25x8 mm nc trek balloon dilatation catheter (bdc) bent and kinked.When it was attempted to straighten the bdc, the device separated proximally, outside the anatomy.The separated portion was simply withdrawn.There were no reported adverse patient sequela and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8537821
Report Number2024168-2019-03171
Device Sequence Number10853038
Product Code LOX
UDI-Device Identifier08717648151682
UDI-Public08717648151682
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number1012446-08
Device Lot Number70216G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR